Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 17, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Mar 15, 2012, 5:33 PM EDT for Monroe County, Michigan. It was in force for 87 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 15, 2012, 5:33 PM EDT (21:33 UTC)
- Expired
- Mar 15, 2012, 7:00 PM EDT
- In force
- 87 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Monroe County, MI
The radar
The Detroit radar (KDTX), 87 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 15, 6:25 PM EDT | HAIL 1 | 5 Sse Dundee, MI | |
| Mar 15, 6:50 PM EDT | TORNADO | 2 Sse Ida, MI | NUMEROUS REPORTS OF A TORNADO ON THE GROUND NEAR IDA |
| Mar 15, 6:51 PM EDT | TORNADO | 3 S Ida, MI | A TORNADO WAS CONFIRMED IN CENTRAL MONROE COUNTY. THE TORNADO WAS RATED AN EF0...WITH MAXIMUM WIND SPEEDS OF 85 MPH. THE ESTIMATED PATH LENGTH OF THE TORNADO IS 0.5 MILES WITH A MAXIMUM WIDTH OF 50 YARDS. DAMAGE OCCURRED AT IDA CENTER ROAD JUST EAST OF LEWIS R |
| Mar 15, 6:57 PM EDT | HAIL 1 | 4 Wsw Monroe, MI | |
| Mar 15, 7:09 PM EDT | HAIL 1 | 1 N Dundee, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 15, 4:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2007 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264
WUUS53 KDTX 152133
SVRDTX
MIC115-152300-
/O.NEW.KDTX.SV.W.0017.120315T2133Z-120315T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
533 PM EDT THU MAR 15 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MONROE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 700 PM EDT
* AT 531 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BRITTON
TO OTTAWA LAKE...AND MOVING EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OTTAWA LAKE AND CONE AROUND 540 PM EDT.
PETERSBURG AROUND 550 PM EDT.
AZALIA AND DUNDEE AROUND 555 PM EDT.
LAMBERTVILLE AROUND 605 PM EDT.
SAMARIA AND TEMPERANCE AROUND 610 PM EDT.
OAKVILLE AND IDA AROUND 615 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4208 8376 4209 8329 4207 8327 4202 8316
4199 8318 4196 8325 4192 8326 4193 8331
4189 8333 4186 8338 4180 8340 4179 8344
4175 8342 4174 8342 4173 8376
TIME...MOT...LOC 2133Z 263DEG 14KT 4207 8379 4172 8378
WIND...HAIL 60MPH 1.50IN
$$
SC4 follow-up statements
982
WWUS53 KDTX 152156
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
556 PM EDT THU MAR 15 2012
MIC115-152300-
/O.CON.KDTX.SV.W.0017.000000T0000Z-120315T2300Z/
MONROE MI-
556 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 700 PM EDT...
AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MILAN TO OTTAWA LAKE...MOVING
EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAMBERTVILLE AROUND 610 PM EDT.
OAKVILLE AROUND 615 PM EDT.
SAMARIA AND TEMPERANCE AROUND 620 PM EDT.
MAYBEE AROUND 630 PM EDT.
SCOFIELD AND ERIE AROUND 635 PM EDT.
LA SALLE AROUND 640 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4208 8376 4209 8329 4207 8327 4202 8316
4199 8318 4196 8325 4192 8326 4193 8331
4189 8333 4186 8338 4180 8340 4179 8344
4175 8342 4174 8342 4173 8376
TIME...MOT...LOC 2157Z 263DEG 14KT 4208 8367 4173 8369
WIND...HAIL 60MPH 1.00IN
$$
DRK014
WWUS53 KDTX 152213
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
613 PM EDT THU MAR 15 2012
MIC115-152300-
/O.CON.KDTX.SV.W.0017.000000T0000Z-120315T2300Z/
MONROE MI-
613 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 700 PM EDT...
AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DUNDEE TO TEMPERANCE...MOVING
EAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
IDA AROUND 620 PM EDT.
ERIE AROUND 625 PM EDT.
LUNA PIER AROUND 630 PM EDT.
MAYBEE AND TOLEDO BEACH AROUND 635 PM EDT.
SCOFIELD AROUND 640 PM EDT.
BOLLES HARBOR AND MONROE AROUND 645 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4208 8376 4209 8329 4207 8327 4202 8316
4199 8318 4196 8325 4192 8326 4193 8331
4189 8333 4186 8338 4180 8340 4179 8344
4175 8342 4174 8342 4173 8376
TIME...MOT...LOC 2214Z 251DEG 19KT 4194 8363 4180 8358
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI652
WWUS53 KDTX 152230
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
630 PM EDT THU MAR 15 2012
MIC115-152300-
/O.CON.KDTX.SV.W.0017.000000T0000Z-120315T2300Z/
MONROE MI-
630 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 700 PM EDT...
AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MAYBEE TO IDA...MOVING EAST AT 20
MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CARLETON AND ERIE AROUND 640 PM EDT.
LUNA PIER AROUND 645 PM EDT.
TOLEDO BEACH AND LA SALLE AROUND 650 PM EDT.
BOLLES HARBOR AND MONROE AROUND 655 PM EDT.
SOUTH ROCKWOOD AND ESTRAL BEACH AROUND 700 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4208 8376 4209 8329 4207 8327 4202 8316
4199 8318 4196 8325 4192 8326 4193 8331
4189 8333 4186 8338 4180 8340 4179 8344
4175 8342 4174 8342 4173 8376
TIME...MOT...LOC 2230Z 251DEG 19KT 4200 8346 4185 8358
WIND...HAIL 60MPH 1.00IN
$$
KURIMSKI804
WWUS53 KDTX 152242
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
642 PM EDT THU MAR 15 2012
MIC115-152300-
/O.CON.KDTX.SV.W.0017.000000T0000Z-120315T2300Z/
MONROE MI-
642 PM EDT THU MAR 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MONROE COUNTY
UNTIL 700 PM EDT...
AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MILAN...MOVING EAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OAKVILLE AROUND 650 PM EDT.
SCOFIELD AND MAYBEE AROUND 655 PM EDT.
CARLETON AROUND 700 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
TEMPERANCE... PETERSBURG... OTTAWA LAKE...
MONROE... MAYBEE... LUNA PIER...
LAMBERTVILLE... IDA... DUNDEE...
CARLETON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4208 8376 4209 8329 4207 8327 4202 8316
4199 8318 4196 8325 4192 8326 4193 8331
4189 8333 4186 8338 4180 8340 4179 8344
4175 8342 4174 8342 4173 8376
TIME...MOT...LOC 2242Z 267DEG 33KT 4205 8368
WIND...HAIL 60MPH 1.50IN
$$
KURIMSKIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 3:56 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Mar 15, 3:56 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 356 PM EDT THU MAR 15 2012 .SHORT TERM...THROUGH TONIGHT FOCUS FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT WILL CONTINUE TO CENTER AROUND DEVELOPING CONVECTION...FOLLOWED BY POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT. IMPRESSIVE LOW-LEVEL MOISTURE ADVECTION OCCURRED LATE YESTERDAY AND OVERNIGHT...WITH SURFACE DEWPOINTS NOW RANGING FROM THE MID 50S TO NEAR 60 ACROSS ALL OF SOUTHEAST MICHIGAN. A SPECIAL 18Z RAOB FROM 18Z SHOWED A CAP HAD DEVELOPED AROUND 850MB. CONSERVATIVE SOUNDING MODIFICATION WITH A T/TD OF 74/60 YIELDED ABOUT 2400 J/KG OF CAPE...AND HAD COMPLETELY WIPED OUT THE CAP. TEMPERATURES ACROSS MOST OF THE AREA HAD RISEN TO 74 OR ABOVE AT 300 PM...AND SPC ANALYSIS MAPS ALSO SHOW LITTLE IF ANY INHIBITION REMAINING ACROSS SOUTHEAST MICHIGAN. SATELLITE IMAGERY EARLIER THIS AFTERNOON SHOWED AN OUTFLOW BOUNDARY LIFTING THROUGH SOUTHEAST MICHIGAN FROM OFF STORM COMPLEXES IN OHIO AND WEST VIRGINIA. THIS BOUNDARY SETTLED ROUGHLY FROM SAGINAW BAY TO LANSING TO JACKSON. CONVERGENCE ALONG THIS BOUNDARY WAS THEN ENHANCED AS WINDS TURNED TO THE WEST BEHIND THE AREA OF LOW PRESSURE MOVING THROUGH CENTRAL MICHIGAN. THIS LINE IS STARTING TO FILL IN WITH CONVECTION...AND EXPECT ACTIVITY TO MOVE EAST AND CONTINUE TO FILL IN THROUGH THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. OTHER SOURCE FOR UPWARD MOTION...ALTHOUGH WEAK...WILL BE THE WEAK COLD FRONT AS IT DROPS ACROSS THE AREA. SEVERE WEATHER WILL BE POSSIBLE THROUGH THIS EVENING ACROSS SOUTHEAST MICHIGAN. PULSE TYPE STORMS WILL BE MOST COMMON...THOUGH AMPLE INSTABILITY WILL ALSO SUPPORT A FEW LINE SEGMENTS. THE BIGGEST THREAT WILL BE LARGE HAIL UP TO 2 INCHES IN DIAMETER...AS TALL AND FAT CAPE PROFILES SUGGEST UPDRAFTS REACHING THE 0C AND -20C LEVELS. (FREEZING LEVELS WILL CONTINUE TO RUN AROUND 11KFT WITH THE -20C LEVEL NEAR 20KFT). DAMAGING WINDS WILL ALSO BE A THREAT...WITH A SLIGHT INVERTED V LOOK TO THE SOUNDINGS...AND ALSO JUST GIVEN STRONG UPDRAFTS. ONE CHANGE FROM THIS MORNING...FLOW IN THE LOWEST LEVELS HAS TURNED MORE SOUTHERLY...INCREASING LOW-LEVEL DIRECTIONAL SHEAR. CANNOT THEREFORE RULE OUT A SUPERCELL OR TWO. BEST WINDOW FOR THUNDERSTORMS WILL BE BETWEEN 3PM AND 10PM. MOISTURE DEPTH IN THE LOW-LEVELS WILL INCREASE TONIGHT...ESPECIALLY ACROSS THE THUMB AS FLOW TURNS NORTHEAST OFF LAKE HURON. THIS WILL BRING POTENTIAL FOR FOG TO FORM OVERNIGHT AS TEMPERATURES REMAIN MILD...DEWPOINTS REMAIN HIGH...AND WINDS GO CALM. && .LONG TERM...FRIDAY THROUGH NEXT THURSDAY SHORT WAVE MID LEVEL RIDGING IS FORECAST BY THE ENTIRE 12Z MODEL SUITE TO BUILD OVER LOWER MI ON FRIDAY. THE ASSOCIATED MID LEVEL WARMING SHOULD SUPPRESS DAYTIME CONVECTION...DESPITE THE FACT THAT MODEL SOLUTIONS GENERALLY SHOW A REMNANT FRONTAL BOUNDARY MEANDERING ACROSS FAR SRN LOWER MI. MODEL SOUNDINGS AND RH PLAN VIEWS SUGGEST THERE WILL BE AMPLE STRATUS NORTH OF THIS FRONTAL BOUNDARY...WHICH SEEMS HIGHLY PROBABLE GIVEN THE DEGREE OF LOW LEVEL MOISTURE OVER THE COLD GREAT LAKES. DAYTIME HEATING WILL LIKELY CAUSE THE REMNANT FRONTAL BOUNDARY TO LIFT BACK NORTH FRI AFTERNOON. THE TEMPERATURE FORECAST ON FRIDAY WILL BE HIGHLY DEPENDENT UPON PLACEMENT OF THIS FRONT AS A LIGHT NORTH-NORTHEAST FLOW OVER LAKE HURON WILL BRING THE COLD MARINE LAYER WELL INLAND ACROSS THE THUMB AND SAGINAW VALLEY. GIVEN THE WEAK FLOW AND EXPECTED DEPTH OF THE INVERSION ATOP THE MARINE LAYER...THESE LOCALS MAY REMAIN SOCKED IN STRATUS FOR A GOOD PART OF THE DAY. ALONG/SOUTH OF THE FRONT HOWEVER...DAYTIME HEATING SHOULD ERODE ANY MORNING CLOUD COVER...WHICH COULD RESULT IN DAYTIME HIGHS APPROACHING 80 DEGREES. THE FORECAST GRIDS WILL ATTEMPT TO REFLECT THIS THERMAL GRADIENT WITH HIGHS ONLY IN THE 50S AND 60S NEAR LAKE HURON AND SAGINAW BAY AND WELL IN THE 70S FARTHER SOUTH. THE LONG WAVE PATTERN ACROSS NOAM WILL UNDERGO CONSIDERABLE AMPLIFICATION THIS WEEKEND...WITH A DEEPENING LONG WAVE TROUGH ACROSS THE WESTERN US AND A BUILDING RIDGE ACROSS THE EASTERN US. SOUTH-SOUTHWESTERLY RETURN FLOW AROUND A LARGE LOW LEVEL ANTICYCLONE ACROSS THE EASTERN US WILL REINFORCE THE WARM-MOIST AIR ACROSS THE REGION. MODEL SOLUTIONS CONTINUE TO SHOW FAIRLY STEEP MID LEVEL LAPSE RATES THROUGH THE WEEKEND. THIS COUPLED WITH GOOD LOW LEVEL MOISTURE FOR MARCH STANDARDS WILL LEAD TO A MODERATELY UNSTABLE ENVIRONMENT BOTH SATURDAY AND SUNDAY. THE BEST CHANCES FOR CONVECTION WILL BE TIED TO SHORT WAVE ENERGY EMBEDDED WITHIN THE MEAN DEEP LAYER SWRLY FLOW. MODEL CONSENSUS CONTINUES TO SHOW THE STRONGEST OF THESE WAVES LIFTING FROM NORTHERN MEXICO INTO THE GREAT LAKES IN THE SAT NIGHT/SUNDAY TIME FRAME. THUS THE CURRENT CHANCE POPS DURING THESE PERIODS CONTINUE TO LOOK WARRANTED. THERE IS AGAIN A POTENTIAL FOR TEMPS TO BREAK 80 ON SATURDAY UNDER GOOD SOUTHERLY FLOW. AS FOR SUNDAY...THE POTENTIAL FOR MORE CLOUDS AND POSSIBLE CONVECTION SUPPORT KEEPING HIGHS TEMPS MAINLY IN THE LOW 70S. THE MEDIUM RANGE MODEL SUITE INDICATE THE LONG WAVE TROUGH ADVANCING TOWARD THE HIGH PLAINS EARLY NEXT WEAK...WHILE THE HIGH AMPLITUDE RIDGE AXIS HOLDS OVER THE EASTERN US /ACTUALLY BUILDS OVER THE EASTERN GREAT LAKES/. THIS ALONG WITH PERSISTENT SOUTHERLY LOW LEVEL FLOW WILL CONTINUE THE STRETCH OF EXTREMELY MILD WEATHER /TEMPS AVERAGING A GOOD 20-30 DEGREES ABOVE NORMAL/. HIGHS WILL LIKELY BREAK THE 80 DEGREE MARK AT LEAST A COUPLE MORE TIMES NEXT WEEK. THIS WILL PUT A FEW RECORD HIGHS IN JEOPARDY. THIS EXTENDED PERIOD OF UNUSUALLY WARM WEATHER SO EARLY IN THE SPRING WILL ALSO PLACE MARCH 2012 AS ONE OF THE WARMEST MARCHES ON RECORD /IF NOT THE WARMEST/. && .MARINE... THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND INTO TONIGHT AS A LOW PRESSURE SYSTEM AND WEAK COLD FRONT MOVE THROUGH THE REGION. STORMS WILL BE MOST LIKELY TO OCCUR FROM SOUTHERN LAKE HURON SOUTHWARD...AND WILL HAVE THE POTENTIAL TO BECOME STRONG TO SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL BE LARGE HAIL...HOWEVER DAMAGING WIND GUSTS TO 55 KNOTS WILL ALSO BE POSSIBLE. OVERNIGHT...THREAT FOR THUNDERSTORMS WILL END AND ATTENTION WILL THEN TURN TO POTENTIAL FOR FOG DEVELOPMENT OVERNIGHT...ESPECIALLY OVER LAKE HURON...AS COOLER AIR POURS INTO THE REGION AND WINDS BECOME CALM. THIS FOG SHOULD DISSIPATE BY FRIDAY AFTERNOON. AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING INTO THE GREAT LAKES TONIGHT AND HOLD THROUGH MOST OF NEXT WEEK. THIS WILL KEEP VERY LIGHT WINDS OVER THE AREA INTO AT LEAST MID-WEEK...WITH OCCASIONAL CHANCES FOR THUNDERSTORMS. THE BEST POTENTIAL FOR STORMS (AFTER THIS EVENING) WILL BE SATURDAY NIGHT THROUGH SUNDAY AS A WEAK UPPER WAVE CROSSES UNDER THE RIDGE. && .AVIATION...ISSUED 211 PM EDT THU MAR 15 2012 //DISCUSSION... SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE LATE THIS AFTERNOON AND THROUGH THE EVENING AS A MOIST AND UNSTABLE AIRMASS RESIDES OVER THE REGION. THESE THUNDERSTORMS WILL BE TRIGGERED BY A WEAK COLD FRONT SINKING SOUTH INTO CENTRAL LOWER MICHIGAN...AND BY A FEW WEAK UPPER LEVEL WAVES AS THEY TRACK ACROSS THE GREAT LAKES. THE MOST LIKELY TIMEFRAME FOR THESE THUNDERSTORMS TO OCCUR WILL BE BETWEEN 20Z AND 00Z. A FEW STORMS MAY BECOME SEVERE...WITH LARGE HAIL AROUND ONE INCH IN DIAMETER THE MAIN THREAT. SHOWERS AND THUNDERSTORM CHANCES WILL FADE OVERNIGHT...WITH THE MAIN FORECAST CONCERN CHANGING OVER TO FOG POTENTIAL AFTER 06Z. SEASONABLY MILD AND MOIST AIRMASS WILL REMAIN OVERNIGHT...WHILE LOW-LEVEL MOISTURE POOL DEEPENS BEHIND THE COLD FRONT. FOG AND LOW STRATUS MAY FORM ACROSS ALL OF SOUTHEAST MICHIGAN TONIGHT...BECOMING LOCALLY DENSE. FLOW OFF LAKE HURON WILL ALSO PROMOTE THIS POTENTIAL AS A LOW-LEVEL INVERSION ALSO SETS UP. //DTW THRESHOLD THREATS... * LOW CONFIDENCE IN CEILING BELOW 5000 FEET BETWEEN 16Z-06Z WITH A MEDIUM CONFIDENCE THEREAFTER. * MEDIUM CONFIDENCE ON THUNDERSTORM OCCURRENCE AFTER 20Z..BUT LOW CONFIDENCE ON EXACT TIMING AND COVERAGE THROUGH EARLY THIS EVENING. * LOW CONFIDENCE ON CEILING AND/OR VISIBILITY DROPPING BELOW 200 FT OR 1/2SM AFTER 06Z TONIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...HLO LONG TERM....SC MARINE.......HLO AVIATION.....HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Mar 15, 4:52 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 452 PM EDT THU MAR 15 2012 MIZ047>049-053>055-060>063-068>070-075-076-082-083-162100- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 452 PM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF SOUTHEAST MICHIGAN THROUGH 9 PM EDT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER...HOWEVER DAMAGING WINDS TO 60 MPH ARE ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 20 MPH. AREAS OF DENSE FOG WILL BE POSSIBLE LATE TONIGHT AFTER A FRONTAL BOUNDARY SETTLES SOUTH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORM CHANCES WILL EXIST INTO EARLY NEXT WEEK WITH THE BEST CHANCE AT STORMS COMING LATE SATURDAY INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL GREAT LAKES. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-162100- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 452 PM EDT THU MAR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTHERN LAKE HURON...INCLUDING ALL NEARSHORE WATERS...LAKE ST CLAIR...AND THE MICHIGAN WATERS OF LAKE ERIE UNTIL 9 PM EDT. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL TO 2 INCHES IN DIAMETER...HOWEVER DAMAGING WINDS TO 55 KNOTS ARE ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 20 KNOTS. AREAS OF DENSE FOG WILL BE POSSIBLE LATE TONIGHT AFTER A FRONTAL BOUNDARY SETTLES SOUTH THROUGH THE REGION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIODIC THUNDERSTORM CHANCES WILL EXIST INTO EARLY NEXT WEEK WITH THE BEST CHANCE AT STORMS COMING LATE SATURDAY INTO SUNDAY AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE CENTRAL GREAT LAKES. SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTERS HAVE BEEN ACTIVATED. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Mar 15, 4:17 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 4 SSW CASEVILLE 43.89N 83.32W
03/15/2012 E0.75 INCH HURON MI LAW ENFORCEMENT
0412 PM HAIL 6 SE ELKTON 43.76N 83.10W
03/15/2012 E0.75 INCH HURON MI TRAINED SPOTTER
&&
ADODSONLocal storm report, Mar 15, 4:36 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
436 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM HAIL 1 ENE HOWELL 42.62N 83.91W
03/15/2012 E0.75 INCH LIVINGSTON MI PUBLIC
&&
ADODSONLocal storm report, Mar 15, 4:45 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
445 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 6 N BAY CITY 43.67N 83.91W
03/15/2012 M1.00 INCH BAY MI LAW ENFORCEMENT
&&
ADODSONLocal storm report, Mar 15, 4:55 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
455 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BAY CITY 43.59N 83.89W
03/15/2012 M2.00 INCH BAY MI TRAINED SPOTTER
HAILING FOR AT LEAST 25 MINUTES AT BAY CITY STATE
RECREATION PARK
&&
ADODSONLocal storm report, Mar 15, 5:21 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
521 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 4 SE CHELSEA 42.27N 83.97W
03/15/2012 E1.00 INCH WASHTENAW MI 911 CALL CENTER
&&
ADODSONLocal storm report, Mar 15, 5:28 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
528 PM EDT THU MAR 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM FUNNEL CLOUD 4 S PINCKNEY 42.40N 83.96W
03/15/2012 WASHTENAW MI 911 CALL CENTER
REPORT OF FUNNEL CLOUD NORTH OF DEXTER TOWNHALL RD AND N
TERRITORIAL RD
&&
ADODSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 10:35 AM EDT | Special Marine Warning | DTX | 55 min | |
| Mar 15, 10:55 AM EDT | Severe Thunderstorm Warning | DTX | Macomb, Wayne | 30 min |
| Mar 15, 12:56 PM EDT | Special Marine Warning | DTX | 94 min | |
| Mar 15, 1:56 PM EDT | Special Marine Warning | DTX | 64 min | |
| Mar 15, 3:03 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 72 min |
| Mar 15, 3:06 PM EDT | Special Marine Warning | DTX | 105 min | |
| Mar 15, 3:24 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Mar 15, 3:28 PM EDT | Special Marine Warning | DTX | 92 min | |
| Mar 15, 3:31 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 59 min |
| Mar 15, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Huron | 48 min |
| Mar 15, 4:09 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 81 min |
| Mar 15, 4:26 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Saginaw | 30 min |
| Mar 15, 4:28 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 77 min |
| Mar 15, 4:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 84 min |
| Mar 15, 4:40 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Tuscola | 95 min |
| Mar 15, 4:42 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 55 min |
| Mar 15, 4:53 PM EDT | Special Marine Warning | DTX | 97 min | |
| Mar 15, 4:57 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 93 min |
| Mar 15, 5:07 PM EDT | Tornado Warning | DTX | Livingston, Washtenaw | 53 min |
| Mar 15, 5:28 PM EDT | Special Marine Warning | DTX | 92 min | |
| Mar 15, 5:28 PM EDT | Tornado Warning | DTX | Washtenaw | 62 min |
| Mar 15, 5:37 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Tuscola | 83 min |
| Mar 15, 5:45 PM EDT | Tornado Warning | DTX | Monroe | 16 min |
| Mar 15, 6:16 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Tuscola | 29 min |
| Mar 15, 6:22 PM EDT | Special Marine Warning | DTX | 113 min | |
| Mar 15, 6:28 PM EDT | Tornado Warning | DTX | Washtenaw | 47 min |
| Mar 15, 6:33 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 42 min |
| Mar 15, 6:34 PM EDT | Severe Thunderstorm Warning | DTX | Tuscola | 56 min |
| Mar 15, 6:44 PM EDT | Tornado Warning | DTX | Lapeer | 34 min |
| Mar 15, 6:45 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 29 min |
| Mar 15, 6:51 PM EDT | Flash Flood Warning | DTX | Washtenaw | 3 hr |
| Mar 15, 6:57 PM EDT | Special Marine Warning | DTX | 93 min | |
| Mar 15, 6:58 PM EDT | Tornado Warning | DTX | Lenawee, Monroe | 47 min |
| Mar 15, 7:03 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 25 min |
| Mar 15, 7:06 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Sanilac | 54 min |
| Mar 15, 7:12 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Mar 15, 7:17 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 73 min |
| Mar 15, 7:19 PM EDT | Flash Flood Warning | DTX | Genesee, Lapeer, Tuscola | 5 hr |
| Mar 15, 7:26 PM EDT | Severe Thunderstorm Warning | DTX | Bay | 16 min |
| Mar 15, 7:47 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 52 min |
| Mar 15, 7:52 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 47 min |
| Mar 15, 7:55 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 44 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.